Advertisement

Reactions Weekly

, Volume 1747, Issue 1, pp 151–151 | Cite as

Immunosuppressants

Posterior reversible encephalopathy syndrome: 4 case reports
Case report
  • 43 Downloads
Author Information

An event is serious (based on the ICH definition) when the patient outcome is:

  • * death

  • * life-threatening

  • * hospitalisation

  • * disability

  • * congenital anomaly

  • * other medically important event

A case series described four women aged 23−41 years, who developed posterior reversible encephalopathy syndrome (PRES) during treatment with, azathioprine, cyclophosphamide, methylprednisolone, mycophenolate or rituximab [dosages not stated; not all routes and durations of treatments to reactions onsets stated].

Case 1: The 34-year-old woman, who had systemic lupus erythematosus and lupus nephritis class IV, started receiving treatment with immunosuppressant drugs including cyclophosphamide, rituximab and IV methylprednisolone. After the second dose of cyclophosphamide, she developed generalised tonic-clonic seizure with headache, decreased vision and high BP. She was hospitalised. MRI findings revealed a multifocal, irregular patchy area of high signal intensity in the...

Reference

  1. Khanjar I, et al. Posterior reversible encephalopathy syndrome (PRES) in rheumatic autoimmune disease. European Journal of Case Reports in Internal Medicine 5: No. 6, 26 Jun 2018. Available from: URL: http://doi.org/10.12890/2018_000866 - Qatar

Copyright information

© Springer International Publishing AG 2019

Personalised recommendations